diabetestalk.net

Why Does A Diabetic Person Feel Dizzy?

Share on facebook

10 Warning Signs Of Low Blood Sugar

Hypoglycemia, or low blood sugar, is common among people with diabetes and can occur even when you're carefully managing the condition. "Hypoglycemia happens when the amount of blood glucose (sugar in the blood) drops to a level that's too low to sustain normal functioning," says Erin Palinski-Wade, RD, CDE, author of 2 Day Diabetes Diet. "In most people, this is defined as a blood-sugar level below 70 milligrams per deciliter." A review published in June 2015 in the journal PLoS One found that among people with type 2 diabetes, this is a far too common occurrence. Individuals with the condition had an average of 19 mild episodes of hypoglycemia per year, and nearly one severe episode per year on average. Low blood sugar was particularly common among those taking insulin. This decrease in blood sugar levels can cause both short-term complications, like confusion and dizziness, as well as more serious, long-term complications. Left untreated, it can lead to a coma and even death. To prevent hypoglycemia and its dangerous side effects, it's crucial to monitor your glucose levels and treat low blood sugar as soon as you become aware of it. Pay attention to these telltale signs of dipp Continue reading >>

Share on facebook

Popular Questions

  1. kyle

    Dizziness

    I was recently diagnosed with Type 2 Diabetes (about 1 week ago). I was diagnosed after my doctor ordered some blood tests because I have been feeling dizzy / lightheaded for a couple of weeks prior. Because my blood sugar levels were not too high, she decided to let me try to control it by diet and excercise and then re-test in 3 months. BUT ... I am still feeling dizzy every day. I see from other threads that this quite common but I wondered if anyone had found anything that helps to relieve this horrible feeling.

  2. Richard157

    My neurologist diagnosed my dizziness problem. There are dozens of things that can cause dizziness. One of your medications might be causing it.

  3. jwags

    I had a lot of dizziness last summer when I had a problem with statins. It was sending my Blood Pressure way below 100 for most of the day. The other possiblility is your body is you are going low. Are you testing when you feel this way? In the beginning when I was lowering my bgs I would get a feeling like the room was spinning because my body was not used to lower bgs. Sometimes testing and eating something small will help. If you are under 70, try consuming some source of glucose like glucose tablets or a small amount of skittles or something like that.

  4. -> Continue reading
read more close

Related Articles

Popular Articles

More in diabetes